MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM
Catalog Number 4986855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with spinal canal stenosis; and underwent oblique lumbar interbody fusion at l2-l3.Intra-op, after cage insertion, a marker was found near the retractor.It was confirmed to be a fragment of the cage, which was retrieved inside the operative field and was discarded in the facility.The intervertebral disc space was narrow and the bone was also hard due to which there was resistance during cage insertion.So, cage insertion was performed by strong hammering.No operations such as twisting have been performed.There was a delay of less than 60 minutes in overall procedure as a result of this event; but no patient complications were reported.The surgeon was not sure whether this event occurred because the bone was hard.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9737520
Report Number1030489-2020-00184
Device Sequence Number1802226
Product Code MAX
UDI-Device Identifier00643169190511
UDI-Public00643169190511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986855
Device Lot NumberH5537113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight78